Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 12, 2005, 3:47 PM EDT for Albany County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 3:47 PM EDT (19:47 UTC)
- Expired
- Jul 12, 2005, 4:48 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Albany County, NY
The radar
The Albany radar (KENX), 9 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 121947
SVRALY
NYC001-122045-
/O.NEW.KALY.SV.W.0074.050712T1947Z-050712T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT TUE JUL 12 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 445 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WESTERLO...OR ABOUT 14 MILES SOUTHWEST OF DELMAR...AND MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTERLO BY 355 PM EDT
RAVENA BY 430 PM EDT
LAT...LON 4266 7409 4251 7379 4250 7378 4249 7379
4246 7379 4242 7410 4250 7423 4253 7423
$$
TAW3 follow-up statements
000
WWUS51 KALY 122014
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
413 PM EDT TUE JUL 12 2005
NYC001-122045-
/O.CON.KALY.SV.W.0074.000000T0000Z-050712T2045Z/
ALBANY NY-
413 PM EDT TUE JUL 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
SOUTHERN ALBANY COUNTY...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEWRYS...OR ABOUT 13
MILES SOUTHWEST OF DELMAR...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AQUETUCK...6 MILES SOUTHWEST OF RAVENA...7 MILES SOUTHWEST OF
COEYMANS AND 8 MILES SOUTHWEST OF ROAH HOOK BY 425 PM EDT
LAT...LON 4266 7409 4251 7379 4250 7378 4249 7379
4246 7379 4242 7410 4250 7423 4253 7423
$$000
WWUS51 KALY 122024
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT TUE JUL 12 2005
NYC001-122045-
/O.CON.KALY.SV.W.0074.000000T0000Z-050712T2045Z/
ALBANY NY-
421 PM EDT TUE JUL 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
SOUTHERN ALBANY COUNTY...
AT 418 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NEWRYS...OR ABOUT 14 MILES NORTHWEST OF HUDSON...MOVING
SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
9 MILES SOUTHWEST OF COEYMANS BY 430 PM EDT
ANOTHER POTENTIAL SEVERE THUNDERSTORM WAS LOCATED JUST WEST OF THE
HUDSON RIVER BETWEEN DELMAR AND GLENMONT.
LAT...LON 4266 7409 4251 7379 4250 7378 4249 7379
4246 7379 4242 7410 4250 7423 4253 7423
$$000
WWUS51 KALY 122048
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT TUE JUL 12 2005
NYC001-122057-
/O.EXP.KALY.SV.W.0074.000000T0000Z-050712T2045Z/
ALBANY NY-
447 PM EDT TUE JUL 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALBANY COUNTY EXPIRES
AT 445 PM EDT. STRONG THUNDERSTORMS WILL CONTINUE IN SOUTHEAST
ALBANY COUNTY THROUGH 515 PM.
LAT...LON 4266 7409 4251 7379 4250 7378 4249 7379
4246 7379 4242 7410 4250 7423 4253 7423
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:45 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 12, 2:45 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...BACKDOOR FRONT ACROSS EASTERN NEW YORK FOCUSING SCATTERED THUNDERSTORMS THIS AFTERNOON. DRIER AIR REACHED ABOUT TO NEW ENGLAND BORDER. MORNING ALY RAOB INDICATED A FAIRLY DECENT CAP NEAR 700 MB...BUT CAP HAS OBVIOUSLY BEEN BROKEN IN SPOTS. ISOLATED STRONG/SEVERE CELLS ACROSS SW ADIRONDACKS WITH AS OF THIS TIME 1 SVR AND 1 FFW. WITH LOSS OF DIURNAL HEATING ACTIVITY SHOULD DIMINISH PRETTY QUICKLY. LOTS OF POTENTIAL FOR SHRA/TSRA OVER THE FORECAST PERIOD AND HAVE ATTEMPTED TO MINIMIZE TIMES OF PRECIPITATION WITH AN EMPHASIS ON THE DIURNALLY FAVORABLE TIMES. ON WEDNESDAY BACKDOOR FRONT WILL AGAIN BE IN THE AREA AND NEW COLD FRONT APPROACHES FROM THE NORTH. NORTHERN FRONT WILL REACH CANADIAN BORDER WEDNESDAY NIGHT AND WEAK HIGH PRESSURE WILL PUSH IT SOUTH THURSDAY. GIVEN FRONT IN VICINITY WILL INCLUDE CHANCE POPS BOTH WEDNESDAY AND THURSDAY AFTERNOON/EVENING. WIND FIELDS ARE WEAK SO THE THREAT OF ORGANIZED SEVERE WEATHER IS SMALL. && .LONG TERM (FRIDAY THROUGH TUESDAY)...WILL KEEP FRIDAY DRY AS WEAK HIGH BUILDS SOUTH BEHIND FRONT. FRONT LIFTS BACK NORTH OVER THE WEEKEND. 12Z GFS BRINGS THE MOISTURE BACK TO THE NORTH FASTER THAN PREVIOUS RUNS. HAVE INCLUDED CHANCE POPS PM/EVENING OVER THE WEEKEND AND INTO TUESDAY. 06Z/12Z GFS INDICATED STRONGER COLD FRONT WITH MID NEXT WEEK MIGHT BRING DRIER/COOLER WEATHER TO THE REGION BY WEDNESDAY. QUICK PEEK AT 12Z ECMWF SHOWS SLOWER TROUGH PROGRESSION AND LESS CHANCE OF COOL DOWN. && AVIATION...MAINLY VFR CONDITIONS THROUGH 16Z WEDNESDAY. EXCEPTIONS WILL BE ISOLATED IFR CONDITIONS THROUGH ABOUT 01Z IN WIDELY SCATTERED THUNDERSTORMS AND SHOWERS. LOCALLY BRIEF STRONG WINDS NEAR THUNDERSTORMS. SCATTERED THUNDERSTORMS REDEVELOPING WEDNESDAY AFTERNOON. PATCHY GROUND FOG AROUND SUNRISE COULD ALSO PRODUCE LOCAL IFR CONDITIONS. PLACE RECEIVING RAIN THIS AFTERNOON WOULD BE MOST SUSCEPTIBLE. && HYDROLOGY...ISOLATED HEAVY RAIN WILL POSE THE THREAT OF VERY LOCALIZED FLOODING NEXT COUPLE OF HOURS BUT FOR MOST RIVER BASINS LITTLE OR NO RAIN WILL FALL THROUGH NOON WEDNESDAY. FOR MUCH OF THE NEXT WEEK (WITH A FEW EXCEPTIONS) WE WILL HAVE A CONVECTIVE THREAT...MAINLY DURING THE AFTERNOON. LOCALLY HEAVY RAIN POSSIBLE IN STORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jul 12, 3:40 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 340 PM EDT TUE JUL 12 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-131100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 340 PM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... THERE IS A POSSIBILITY OF A FEW THUNDERSTORMS WITH LOCALLY VERY HEAVY RAIN AND GUSTY WINDS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY...AND THEN SATURDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 12, 12:46 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1246 PM EDT TUE JUL 12 2005 NYZ032-033-121715- ...A STRONG THUNDERSTORM IN HAMILTON AND HERKIMER COUNTIES... AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 81 MILES SOUTHEAST OF LIMEKILN LAKE CAMPGROUND...OR ABOUT OVER COLONIE. THIS STORM WAS NEARLY STATIONARY. RAINFALL AMOUNTS UP TO A HALF AN INCH WILL BE POSSIBLE FROM THIS STORM. TAW/KDL
Special weather statement, Jul 12, 1:17 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 117 PM EDT TUE JUL 12 2005 NYZ032-033-121815- ...A STRONG THUNDERSTORM IN HAMILTON AND HERKIMER COUNTIES... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING THIS STORM WAS LOCATED NEAR EAGLE BAY... OR ABOUT 7 MILES EAST OF OLD FORGE...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... LIMEKILN LAKE CAMPGROUND BY 125 PM EDT WEST CANADA LAKE BY 210 PM EDT RAINFALL AMOUNTS MAY RANGE FROM A HALF AN INCH TO AN INCH FROM THESE THUNDERSTORMS. TAW
Special weather statement, Jul 12, 2:39 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 239 PM EDT TUE JUL 12 2005 NYZ041-050-121930- ...A STRONG THUNDERSTORM MOVING ACROSS SARATOGA COUNTY... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES NORTH OF ROCK CITY FALLS...OR ABOUT 10 MILES NORTHWEST OF SARATOGA SPRINGS...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... ROCK CITY FALLS BY 300 PM EDT 7 MILES WEST OF SARATOGA SPRINGS BY 305 PM EDT 6 MILES EAST OF GALWAY BY 310 PM EDT MILTON BY 315 PM EDT BALLSTON SPA BY 325 PM EDT RAINFALL AMOUNTS MAY REACH A HALF AN INCH TO AN INCH FROM THIS THUNDERSTORM. TAW
Special weather statement, Jul 12, 2:54 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT TUE JUL 12 2005 NYZ033-121945- ...A STRONG THUNDERSTORM MOVING ACROSS NORTHERN HAMILTON COUNTY... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BLUE MOUNTAIN LAKE...OR ABOUT 13 MILES NORTHWEST OF INDIAN LAKE...AND MOVING SOUTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... BLUE MOUNTAIN LAKE BY 300 PM EDT LAKE DURANT CAMPGROUND BY 310 PM EDT 7 MILES WEST OF INDIAN LAKE BY 330 PM EDT LEWEY LAKE CAMPGROUND BY 345 PM EDT RAINFALL RATES MAY REACH A HALF AN INCH TO AN INCH AN HOUR FROM THE THUNDERSTORM. TAW
Special weather statement, Jul 12, 3:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 335 PM EDT TUE JUL 12 2005 NYZ042-122015- ...A STRONG THUNDERSTORM MOVING INTO EXTREME NORTHERN WARREN COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTH CREEK...OR ABOUT 12 MILES EAST OF INDIAN LAKE...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH CREEK BY 345 PM EDT JOHNSBURG BY 410 PM EDT RAINFALL RATES MAY APPROACH A HALF AN INCH TO AN INCH AN HOUR FROM THIS THUNDERSTORM. TAW
Special weather statement, Jul 12, 3:37 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 337 PM EDT TUE JUL 12 2005 NYZ051-052-122000- ...A STRONG THUNDERSTORM IN ALBANY COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BERNE...OR ABOUT 18 MILES WEST OF DELMAR...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... WESTERLO BY 350 PM EDT
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 63 min |
| Jul 12, 2:05 PM EDT | Flash Flood Warning | ALY | Herkimer | 4 hr |
| Jul 12, 4:48 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 60 min |
| Jul 12, 5:00 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 62 min |
| Jul 12, 7:19 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.